MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON INSERT CR #6 10MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON INSERT CR #6 10MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5530-G-610-E
Medical Device Problem Code Pitted (1460)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Osteolysis (2377)
Date of Event 10/29/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A supplemental report will be submitted upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.
 
Event or Problem Description
It was reported that the patient's left knee was revised due to tibial pain.Intra-operatively, the following were observed: osteolysis and fracture of the medial tibia, and the insert appeared to have been pitted.The baseplate and insert were revised.
 
Additional Manufacturer Narrative
An event regarding wear involving a triathlon insert was reported.The event was confirmed via evaluation of the returned device.Method & results: product evaluation and results: visual inspection: visual inspection of the returned device indicated that it is worn in the area upon which the femoral condyles articulate.The damage on the articulating surface of the insert is consistent with burnishing, scratching, and third body indentations; which are common damage modes of uhmwpe.The yellow discoloration observed on the tibial insert is consistent with the absorption of synovial fluid by the device.Clinician review: no medical records were received for review with a clinical consultant.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to periprosthetic fracture and wear of the tibial insert which was observed intraoperatively.Visual inspection of the returned device indicated that it is worn in the area upon which the femoral condyles articulate.The damage on the articulating surface of the insert is consistent with burnishing, scratching, and third body indentations; which are common damage modes of uhmwpe.The yellow discoloration observed on the tibial insert is consistent with the absorption of synovial fluid by the device.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
X3 TRIATHLON INSERT CR #6 10MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
brad curtis
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key12859132
Report Number0002249697-2021-01945
Device Sequence Number4609136
Product Code MBH
UDI-Device Identifier07613327390926
UDI-Public07613327390926
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K172634
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/25/2023
Device Model Number5530-G-610-E
Device Catalogue Number5530-G-610-E
Device Lot Number4986JV
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/29/2021
Supplement Date Received by Manufacturer10/07/2022
Initial Report FDA Received Date11/23/2021
Supplement Report FDA Received Date11/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/26/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age73 YR
Patient SexMale
Patient Weight101 KG